Volume 23, pp. 329-338, 2006.

Numerical computation of the eigenvalues for the spheroidal wave equation with accurate error estimation by matrix method

Yoshinori Miyazaki, Nobuyoshi Asai, Dongsheng Cai, and Yasuhiko Ikebe

Abstract

A method to compute the eigenvalues of the spheroidal wave equations is proposed, as an application of a theorem on eigenvalues of certain classes of infinite matrices. The computation of its inverse problem (namely, solving another parameter $ c^2 $ for given eigenvalue $ \lambda $) is likewise given. As a result, precise and explicit error estimates are obtained for the approximated eigenvalues.

Full Text (PDF) [248 KB]

Key words

spheroidal wave equation, eigenvalue, numerical computation, error estimate, infinite symmetric tridiagonal matrix

AMS subject classifications

34L16

< Back